Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 43, NWS Phoenix, AZ

October 11, 20084 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Oct 11, 2008, 4:30 AM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Oct 11, 2008, 5:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2008, 4:30 AM MST (11:30 UTC)
In effect from
Oct 11, 2008, 5:00 AM MST
Expired
Oct 11, 2008, 2:51 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 111130
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
430 AM MST SAT OCT 11 2008

AZZ131-132-CAZ231-232-112330-
/O.NEW.KPSR.FW.W.0043.081011T1200Z-081012T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
430 AM MST SAT OCT 11 2008 /430 AM PDT SAT OCT 11 2008/

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS
AFTERNOON FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES...YUMA AND
THE LOWER COLORADO RIVER VALLEY...AND SOUTHWEST AND SOUTH-CENTRAL
DESERTS OF ARIZONA DUE TO STRONG WINDS...LOW HUMIDITY AND HIGH
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS
AFTERNOON...DUE TO STRONG WINDS...LOW HUMIDITY AND HIGH FIRE
DANGER. 

A COLD FRONT WAS LOCATED BETWEEN YUMA AND PHOENIX EARLY THIS MORNING
WITH VERY DRY AIR AND STRONG WINDS THROUGHOUT MOST OF SOUTHEAST
CALIFORNIA. THIS SYSTEM WAS MOVING EAST AND WILL CAUSE RH TO DROP
RAPIDLY IN THE PHOENIX AREA BY AROUND MID DAY. EXPECT 20 TO 30 MPH
WINDS WITH GUSTS TO NEAR 35 MPH. IN ADDITION...HUMIDITY WILL DROP
RAPIDLY BEHIND THE FRONT...WITH RH VALUES FALLING TO LESS THAN 15
PERCENT. THIS COMBINATION OF STRONG WINDS AND LOW RH WILL OVERSPREAD
THE ENTIRE AREA BY EARLY THIS AFTERNOON WITH WIDESPREAD HAZARDOUS
FIRE WEATHER CONDITIONS LIKELY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KPSR 111641
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
941 AM MST SAT OCT 11 2008

AZZ131-CAZ231-232-111745-
/O.CAN.KPSR.FW.W.0043.000000T0000Z-081012T0000Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
941 AM MST SAT OCT 11 2008 /941 AM PDT SAT OCT 11 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED
FLAG WARNING. WINDS ACROSS SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER WILL BE WEAKER THEN PREVIOUSLY EXPECTED. WHILE MANY
LOCATIONS WILL REMAIN BREEZY THROUGH THE AFTERNOON HOURS WIDESPREAD
CRITERIA LEVEL WINDS ARE NOT EXPECTED. IN ADDITION THE WINDOW FOR THE
STRONGEST WINDS WILL BE SHORT FROM ABOUT 12 PM THROUGH 3 PM.

$$

AZZ132-120000-
/O.CON.KPSR.FW.W.0043.000000T0000Z-081012T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
941 AM MST SAT OCT 11 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

BREEZY TO WINDY CONDITIONS ASSOCIATED WITH THE PASSAGE OF A COLD
FRONT CAN BE EXPECTED ACROSS THE LOWER DESERTS OF SOUTHWEST AND
SOUTH-CENTRAL ARIZONA THIS AFTERNOON. EASTERN AREAS OF FIRE WEATHER
ZONE 132...OPEN DESERT AREAS OF MARICOPA AND NORTHWEST PINAL
COUNTIES...WILL BE MOST LIKELY TO SEE THE STRONG WINDS THROUGH THIS
AFTERNOON. WIND GUSTS WILL REACH INTO THE 30 TO 40 MPH RANGE. IN
ADDITION MUCH DRIER AIR IS MOVING FROM THE NORTHWEST. RH VALUES THIS
AFTERNOON WILL LIKELY DROP INTO THE HIGH SINGLE DIGITS TO LOW TEENS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

INIGUEZ
000 
WWUS85 KPSR 112151
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
251 PM MST SAT OCT 11 2008

AZZ132-112300-
/O.CAN.KPSR.FW.W.0043.000000T0000Z-081012T0000Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
251 PM MST SAT OCT 11 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED
FLAG WARNING.

WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE
AFTERNOON HOURS...AND SUBSTANTIALLY DECREASE LOCALLY NEAR SUNSET.
LIGHT WEST TO NORTH WIND CAN BE EXPECTED OVERNIGHT. RH VALUES WILL
REMAIN EXCEPTIONALLY LOW INTO SUNDAY WITH MAX RH VALUES IN THE 20S
AND MIN RH VALUES IN THE SINGLE DIGITS.

$$

INIGUEZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 10, 9:05 PM MST, 7 hours 25 minutes earlier.

Area forecast discussion, Oct 10, 9:05 PM MST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
905 PM MST FRI OCT 10 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
SOUTHWEST STATES THROUGH SUNDAY...USHERING IN WINDY CONDITIONS
THROUGH SATURDAY AND MUCH COOLER WEATHER INTO EARLY NEXT WEEK.
MOISTURE ENTERING THE REGION FROM MEXICO WILL ALSO GIVE A CHANCE OF
SHOWERS TO AREA MAINLY EAST OF THE PHOENIX AREA TONIGHT INTO
SATURDAY AFTERNOON. HIGHER PRESSURE ALOFT NEXT WEEK WILL RESULT IN
DRY AND WARMER WEATHER.

&&

.DISCUSSION...
A MASSIVE COLD LOW PRESSURE SYSTEM CONTINUE TO DEEPEN...FROM THE
PACIFIC NORTHWEST...TOWARD SOUTHERN NEVADA...AND PARTS OF SOUTHEAST
CA AND NORTHWEST AZ THIS EVENING. SKIES AT 03Z WERE MOSTLY CLEAR
ACROSS AZ...EXCEPT SCATTERED THUNDERSTORMS ACROSS FAR SOUTHEAST AZ
(SOUTHEAST OF TUCSON)...AS MOISTURE TIED TO HURRICANE NORBERT LIFTS
INTO THE AREA FROM NORTHWEST MEXICO.

ACTUALLY...PLOT CHARTS SHOWED TWO SHORTWAVES CIRCULATING AROUND
THE MASSIVE WESTERN STATES LOW PRESSURE SYSTEM. THE FIRST SHORTWAVE
MOVED THROUGH NORTHERN AZ LATE FRIDAY AFTERNOON...AND CAUSED THE
GUSTY WINDS STATEWIDE. THE SECOND AND STRONGER/COLDER SHORTWAVE WAS
NOTED OVER CENTRAL CA AND WEST CENTRAL NV AT 03Z. STRONG 500/300 MB
HEIGHT RISE/FALL COUPLETS FROM SEATTLE TO SAN FRANCISCO SUGGEST THIS
SECOND SYSTEM WAS STILL DIGGING SOUTH...AND BEGINNING TO INCREASE
NOCTURNAL WINDS ACROSS SOUTHEAST CA ATTM (04Z). FOR EXAMPLE...THE
NAVAL AIR STATION NEAR THE IMPERIAL AIRPORT (NJK) REPORTED GUSTS TO
53 MPH AT 04Z. ALSO...GUSTS BETWEEN 30 AND 40 MPH HAVE BEEN REPORTED
AT OTHER SITES IN SOUTHEAST CA. THEREFORE...SINCE THE BRUNT OF COLD
ADVECTION WITH THIS NEXT SHORTWAVE WILL DEEPEN INTO SOUTHEAST
CA...WE HAVE DECIDED TO EXTEND THE WIND ADVISORY FOR THESE PARTS
INTO SATURDAY MORNING (8AM) FROM THE EARLIER EXPIRATION TIME OF 2AM.

AS FAR AS MOISTURE IS CONCERNED...TROPICAL MOISTURE THAT HAD SLOWLY
BEEN BUILDING OVER NORTHWEST MEXICO FROM HURRICANE NORBERT...WILL
CONTINUE TO SPREAD NORTH INTO SOUTHEAST AZ OVERNIGHT AND SATURDAY
MORNING (DUE TO SECONDARY CIRCULATIONS OR AGEOSTROPHIC WINDS BLOWING
INTO THE MASSIVE LOW PRESSURE SYSTEM). ITS DICEY...AND A CLOSE
CALL...BUT LATEST COMPUTER MODELS...JUST COMING IN...CONTINUE TO
SUGGEST A BRIEF MOISTURE WINDOW BETWEEN 12Z-18Z WHERE A CHANCE OF
SHOWERS COULD DEVELOP MAINLY OVER SOUTHERN GILA COUNTY AND PARTS OF
PINAL COUNTY NEAR COOLIDGE.

UPDATES TO WIND ADVISORY IN SOUTHEAST CA HAVE ALREADY BEEN SENT.
OTHERWISE REMAINDER OF FORECASTS LOOK OK FOR NOW...INCLUDING THE
CHANCE FOR SHOWERS MAINLY EAST OF PHOENIX AND STRONG GUSTY WINDS
TONIGHT AND SATURDAY. PREVIOUS DISCUSSION BELOW STILL APPLIES.

PREVIOUS DISCUSSION...
STILL EXPECTING MOST OF THE PRECIPITATION WITH THIS SYSTEM TO FALL
EAST OF OUR CWA...JUST CLIPPING E-CNTRL GILA COUNTY. HOWEVER THERE
IS A BRIEF WINDOW...FROM ABOUT 012Z-18Z...THAT CLOUDS AND POSSIBLE
SHOWERS COULD WORK INTO ERN MARICOPA AND NW PINAL COUNTIES DUE TO
THE AGEOSTROPHIC WIND COMPONENT. BEYOND 18Z THE COLD FRONT AND
ASSOCIATED FORCING MOVE TO THE EAST...AND SO DO OUR PRECIP CHANCES.

WILL POST A WINDY ADVISORY FOR SE CA VALID FOR THIS EVENING THROUGH
THE SATURDAY MORNING.  WILL MAINTAIN WIND ADVISORY FOR MARICOPA/NW
PINAL/SRN GILA COUNTIES TOMORROW LATE MORNING AND AFTN. WILL CANCEL
THE FIRE WX WATCH AS CONDITIONS WILL BE BORDERLINE AND NOT QUITE
REACH NECESSARY CONDITIONS.

TEMPS ON SATURDAY WILL BE TRICKY. MIN TEMPS WILL STILL BE ELEVATED
ACROSS THE ERN CWA...FROM ABOUT PHX EAST...AS THIS AREA WILL BE IN
THE WINDY/WARM SECTOR AHEAD OF THE FRONT. TEMPS WILL BE COOLING
ACROSS SE CA/SW AZ AS THE FRONT MOVES THROUGH THOUGH THE MECHANICAL
MIXING WILL HELP PROP THEM UP SOME. THE CF WILL BE THROUGH MOST OF
OUR CWA BY 12-21Z AND DUE TO THE TIMING THE CAA WILL SEVERELY HAMPER
RADIATIONAL WARMING WITH HIGHS ABOUT 10-20 DEGREES COOLER AS
COMPARED TO TODAY.

BETTER DECOUPLING AND A VERY DRY AIRMASS WILL LEAD TO EXCELLENT
RADIATIONAL COOLING SUNDAY WITH WIDESPREAD VALUES IN THE 40S AND
50S. HIGHS ON SUNDAY WILL SHOW LITTLE CHANGE...AS WILL LOWS ON
MONDAY.

TUESDAY THROUGH FRIDAY MODELS ARE STILL INDICATING THAT SOME WEAK
ENERGY WILL BE LEFT BEHIND/BROAD TROUGHING WHICH WILL CAUSE OUR
WARM-UP TO BE RATHER SLOW. SOME GFS RUNS ARE TRYING TO BE A LITTLE
MORE BULLISH WITH THIS LOW AND DRAW SOME PRECIP INTO ERN AZ
MID-WEEK. GIVEN THE UNCERTAINTY WENT AHEAD AND ADDED SOME VERY LOW
END/CLIMO POPS TO ACCOUNT FOR THIS FEATURE.

&&

.AVIATION...
EXCEPT FOR SOME CUMULUS CLOUDS...SKIES ARE EXPECTED TO REMAIN CLEAR
OVER THE LOWER DESERTS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA AND
SOUTHEAST CALIFORNIA THROUGH SATURDAY AS A DRY COLD FRONT APPROACHES
AND THEN MOVES ACROSS THE REGION. SUFFICIENT MOISTURE WILL BE
AVAILABLE JUST TO THE EAST OF THE PHOENIX AREA...OVER THE HIGHER
TERRAIN...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND
SATURDAY. THE MAIN ISSUE WILL BE THE STRONG SOUTHWEST AND WEST
WINDS. GUSTS OF 20-25 KNOTS WILL BE COMMON OVER SOUTHWEST AND
SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX AREA...THROUGH 06Z
WITH OCCASIONAL GUSTS TO 30 KNOTS UNTIL 04Z. WINDS WILL WEAKEN
OVERNIGHT AND SLOWLY TURN OUT OF THE SOUTH AND SOUTHEAST OVER THE
PHOENIX AREA...REMAINING SOUTHWEST OVER SOUTHWEST ARIZONA. WITH
STRONG SOUTHWESTERLY FLOW ALOFT REMAINING IN PLACE...ANTICIPATE LOW
LEVEL WIND SHEAR CONDITIONS AFTER 07Z OVER SOUTH-CENTRAL ARIZONA.
AREAS OF BLOWING DUST WILL BE POSSIBLE WITH VISIBILITIES AS LOW AS
5SM...BRIEFLY BELOW 3SM NEAR OPEN FARM FIELDS.

WINDS WILL STRENGTHEN DURING THE DAY SATURDAY AS THE FRONT PASSES
THROUGH

WINDS WILL BE EVEN STRONGER OVER SOUTHEAST CALIFORNIA TONIGHT WITH
WESTERLY GUSTS OF 30 TO 35 KNOTS COMMON WITH ISOLATED GUSTS TO 40
KNOTS POSSIBLE THROUGH 09Z. AREAS OF BLOWING DUST AND SAND WILL
ACCOMPANY THE STRONGER WINDS WITH LOCAL VISIBILITIES BELOW 5SM AND
BRIEFLY BELOW 3SM. WINDS WILL WEAKEN SOME TOWARD MORNING BUT WILL
REMAIN FAIRLY STRONG THROUGH THE DAYTIME.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
STRONG WINDS HAVE BEEN SLOW TO DEVELOP OVER JOSHUA TREE NATIONAL
PARK BUT ARE STILL EXPECTED TO DEVELOP BY 01Z AND CONTINUE FOR
SEVERAL HOURS AT LEAST. THUS HELD ON TO THE RED FLAG WARNING. AS
TEMPERATURES COOL...HUMIDITIES ARE EXPECTED TO IMPROVE ENOUGH THE
THE WARNING WILL NOT NEED TO BE EXTENDED. HUMIDITIES ARE EXPECTED TO
REMAIN HIGH ENOUGH OVER IMPERIAL AND EASTERN RIVERSIDE COUNTIES TO
KEEP FROM NEEDING A RED FLAG WARNING...THOUGH THE WINDS WILL BE
STRONG ENOUGH.

WINDS ARENT LOOKING QUITE AS STRONG FOR SATURDAY AS PREVIOUSLY
THOUGHT. SO...CANCELLED THE WATCH...THOUGH WINDS WILL STILL BE
FAIRLY STRONG WITH GUSTS OF 25 TO 30 MPH AT MANY LOCATIONS THAT WERE
IN THE WATCH.

SUNDAY THROUGH FRIDAY...
MUCH LIGHTER WINDS SUNDAY THOUGH HUMIDITIES WILL BE FAIRLY LOW WITH
VERY DRY AIR IN PLACE. STRONG NORTHERLY WINDS WITH DRY AIR CAN BE
EXPECTED SUNDAY NIGHT AND MONDAY OVER SOUTHWEST ARIZONA AND
SOUTHEAST CALIFORNIA AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE
WESTERN STATES. A WARMING TREND TAKE PLACE DURING THE NEXT WORKWEEK
WITH LIGHT WINDS AFTER TUESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY FOR AZZ022>024-
     027-028.

CA...WIND ADVISORY UNTIL 2 AM PDT SATURDAY FOR CAZ030-032-033.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ230.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Oct 10, 3:18 PM MST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
318 PM MST FRI OCT 10 2008

AZZ022>024-027-028-111030-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
318 PM MST FRI OCT 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE REGION WILL MEAN WINDS
WILL CONTINUE TO INCREASE ACROSS THE AREA TONIGHT. WINDS THROUGH
TONIGHT WILL BE STRONGEST NEAR ISOLATED MOUNTAIN TOP LOCATIONS WHERE
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. ACROSS THE LOWER ELEVATIONS
WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE SYSTEM WILL
MOVE INTO CENTRAL ARIZONA LATE SATURDAY MORNING. WINDS WILL INCREASE
AHEAD AND BEHIND THE FRONT ACROSS MARICOPA...NORTHWEST PINAL...AND
SOUTHERN GILA COUNTIES. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS
FROM 10 AM THROUGH 6 PM SATURDAY. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH WILL BE LIKELY. WIND GUSTS OVER 50 MPH CAN BE
EXPECTED AT MOUNTAIN TOP LOCATIONS.

IN ADDITION...MUCH DRIER AIR WILL BE MOVING IN BEHIND THE FRONT. RH
VALUES AND WINDS MAY BRIEFLY REACH CRITICAL THRESHOLD HOWEVER NO
PROLONGED/EXTENDED PERIODS ARE EXPECTED.

SUNDAY THROUGH THURSDAY...NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

CAZ030-032-033-111030-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
318 PM PDT FRI OCT 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED THROUGH LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE
REGION. A WIND ADVISORY IS IN EFFECT FROM 5 PM FRIDAY THROUGH 2 AM
SATURDAY. IN ADDITION DRIER AIR WILL MOVE IN FROM THE NORTHWEST
MEANING DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP MAINLY ACROSS
JOSHUA TREE NATIONAL PARK THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...BREEZY TO WINDY CONDITIONS WILL CONTINUE ON SATURDAY WITH
GUSTS APPROACHING 40 MPH. WINDS WILL QUICKLY SUBSIDE NEAR SUNSET.

SUNDAY THROUGH THURSDAY...NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-021-025-026-CAZ031-111030-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
318 PM MST FRI OCT 10 2008 /318 PM PDT FRI OCT 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...BREEZY TO WINDY CONDITIONS WILL SPREAD ACROSS SOUTHWEST
ARIZONA SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION. SUSTAINED
WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 40 MPH WILL BE LIKELY.
AREAS OF BLOWING MAY ALSO DEVELOP BRIEFLY REDUCING VISIBILITY DOWN TO
ONE MILE OR LESS.

IN ADDITION...MUCH DRIER AIR WILL BE MOVING IN BEHIND THE FRONT. RH
VALUES AND WINDS MAY BRIEFLY REACH CRITICAL THRESHOLD HOWEVER NO
PROLONGED/EXTENDED PERIODS ARE EXPECTED.

SUNDAY THROUGH THURSDAY...NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

INIGUEZ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 5:15 AM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal45 min
Oct 11, 7:40 AM MSTSevere Thunderstorm WarningPSRGila50 min
Oct 11, 8:09 AM MSTWind AdvisoryPSR6 hr

Nearby

Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.